Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 175, NWS Cheyenne, WY

August 1, 2015Cheyenne County, Morrill County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 1, 2015, 4:58 PM MDT for Cheyenne County, Morrill County, Nebraska. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2015, 4:58 PM MDT (22:58 UTC)
Expired
Aug 1, 2015, 5:45 PM MDT
In force
47 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
2.0 in
Wind
60.0 mph

Counties Cheyenne County, NE, Morrill County, NE

The radar

The Cheyenne radar (KCYS), 179 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 5:10 PM MDTTSTM WND GST 7513 E Dalton, NE70-80 MPH GUSTS ESTIMATED. WIND DRIVEN MARBLE SIZED HAIL BROKE WINDS ON NORTH SIDE OF HOME.
Aug 1, 5:25 PM MDTTSTM WND GST 758 N Lodgepole, NEWIND GUSTS ESTIMATED AT 70-80 MPH ALONG WITH PEA-SIZED HAIL.
Aug 1, 5:25 PM MDTNON-TSTM WND GST 758 N Lodgepole, NEWIND GUSTS ESTIMATED AT 70-80 MPH ALONG WITH PEA-SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-288 J/kg
Mixed-layer LCL
2113 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

782 
WUUS55 KCYS 012258
SVRCYS
NEC033-123-012345-
/O.NEW.KCYS.SV.W.0175.150801T2258Z-150801T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
458 PM MDT SAT AUG 1 2015

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHEASTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 545 PM MDT

* AT 457 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LISCO...OR
  20 MILES WEST OF OSHKOSH...MOVING SOUTH AT 25 MPH.

  HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTHEASTERN CHEYENNE AND SOUTHEASTERN MORRILL COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4126 10261 4126 10282 4145 10285 4145 10264
      4140 10263 4139 10261
TIME...MOT...LOC 2257Z 341DEG 22KT 4146 10273 

HAIL...2.00IN
WIND...60MPH
 
$$

JAMSKI
2 follow-up statements
004 
WWUS55 KCYS 012316
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
516 PM MDT SAT AUG 1 2015

NEC033-123-012345-
/O.CON.KCYS.SV.W.0175.000000T0000Z-150801T2345Z/
CHEYENNE NE-MORRILL NE-
516 PM MDT SAT AUG 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT 
FOR NORTHEASTERN CHEYENNE AND EXTREME SOUTHEAST MORRILL COUNTIES...

AT 515 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
LISCO...OR 18 MILES WEST OF OSHKOSH...MOVING SOUTH AT 20 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN CHEYENNE AND SOUTHEASTERN MORRILL COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4126 10261 4126 10278 4145 10281 4145 10264
      4140 10263 4139 10261
TIME...MOT...LOC 2315Z 342DEG 19KT 4136 10269 

HAIL...1.50IN
WIND...60MPH
 
$$

JAMSKI
774 
WWUS55 KCYS 012336
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
536 PM MDT SAT AUG 1 2015

NEC033-123-012346-
/O.EXP.KCYS.SV.W.0175.000000T0000Z-150801T2345Z/
CHEYENNE NE-MORRILL NE-
536 PM MDT SAT AUG 1 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEAST CHEYENNE AND 
EXTREME SOUTHEAST MORRILL COUNTIES WILL EXPIRE AT 545 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4126 10261 4126 10278 4145 10281 4145 10264
      4140 10263 4139 10261
TIME...MOT...LOC 2335Z 341DEG 22KT 4136 10269 

$$

JAMSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:44 PM MDT, 1 hour 14 minutes earlier.

Area forecast discussion, Aug 1, 3:44 PM MDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
344 PM MDT SAT AUG 1 2015

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 344 PM MDT SAT AUG 1 2015

CONVECTION HAS DEVELOPED THIS AFTERNOON OFF THE HIGHER TERRAIN...IN
ADDITION TO THE SURFACE TROUGH THAT IS SITUATED ROUGHLY NEAR
CHEYENNE TO CHADRON NEBRASKA. MODERATE INSTABILITY IS IN PLACE
EAST OF THIS AREA WITH DEW POINTS IN THE LOW 50S TO LOW 60S UNDER
FAIRLY STEEP LAPSE RATES. ONE STORM IN SOUTHERN SIOUX COUNTY
PULSED VIGOROUSLY AT TIMES EARLIER THIS AFTERNOON...AND WOULD
EXPECT THIS TO BE THE TREND THROUGH THE REST OF THE AFTERNOON WITH
CONVECTION EAST OF THIS BOUNDARY. DEEP LAYER SHEAR ANALYSIS SHOWS
ROUGHLY 30-40 KTS IN PLACE...SO SOME ORGANIZATION OF CONVECTION IS
POSSIBLE BUT THE MAJORITY OF STORMS WILL REMAIN PULSEY IN NATURE
WITH SOME HAIL...GUSTY WINDS AND MODERATE RAINFALL POSSIBLE OUT OF
THE STRONGER ACTIVITY. A WEAK WAVE APPROACHING FROM THE NORTHWEST
COULD KEEP A FEW STORMS GOING THROUGH SUNSET ALONG AND EAST OF THE
LARAMIE RANGE...ESPECIALLY IN AREAS OF OUTFLOW BOUNDARY
INTERACTION SO KEPT ISOLATED POPS FOR THESE AREAS THRU 03Z.
OTHERWISE TONIGHT SHOULD REMAIN DRY AND MILD.

THE SFC BOUNDARY WILL PUSH EAST TONIGHT AS THE WAVE MOVES
OVERHEAD...BUT YET ANOTHER SFC FRONT WILL DROP SOUTH ACROSS THE
PLAINS SUNDAY AFTERNOON. AT THE SAME TIME...A STRONGER SHORTWAVE
APPROACHING FROM THE SOUTHWEST WILL INDUCE STRONGER EAST-
SOUTHEASTERLY WINDS AT THE SFC AND LLVL MOISTURE ADVECTION THROUGH
THE DAY. THUS...WE ARE ONCE AGAIN EXPECTING ISOLATED SHOWERS AND
THUNDERSTORMS IN THE AFTERNOON FOR THE MOUNTAINS AND THE WYOMING
PLAINS AS THE FRONT PUSHES THROUGH AND WAVE APPROACHES FROM THE
SOUTHWEST. THAT SHORTWAVE WILL MOVE OVERHEAD ON MONDAY...BRINGING
WITH IT A MARKED INCREASE IN MONSOONAL MOISTURE. PERHAPS WILL SEE
SHOWERS/STORMS INITIATE EARLIER IN THE DAY AND WITH A BROADER
COVERAGE OF ACTIVITY ACROSS THE CWA. LOOKING AT MODERATE TO HEAVY
RAINFALL RATES FROM THIS ACTIVITY. WITH THE VERY DRY ANTECEDENTCONDITIONS
WEST OF THE LARAMIE RANGE AND ACROSS CONVERSE/NIOBRARA
COUNTIES...NOT ANTICIPATING ANY SIGNIFICANT FLOODING ISSUES HERE.
AREAS FURTHER SOUTH AND EAST...WILL HAVE TO WATCH FOR THE
POSSIBILITY OF FLASH FLOODING IN AREAS THAT SEE HEAVIER RAINFALL
OVER THE NEXT COUPLE OF DAYS WHICH COULD SATURATE SOILS.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 344 PM MDT SAT AUG 1 2015

MODELS ARE IN A LITTLE BETTER AGREEMENT TODAY IN THE LONG
TERM...BUT STILL STRUGGLING WITH THE TIMING OF SHORT WAVE ENERGY
EMBEDDED IN THE WEST TO NORTHWEST FLOW ALOFT. ALL MODELS NOW
INDICATE A FLATTER RIDGE COMPARED TO THE LAST FEW DAYS...WITH
WEAK SHORTWAVE DISTURBANCES MOVING ACROSS THE AREA. TUESDAY
APPEARS TO BE FAVORABLE FOR SCATTERED COVERAGE OF SHOWERS AND
TSTORMS THROUGH THE AFTERNOON OVER THE HIGH PLAINS...SO KEPT POP
ON THE HIGH SIDE ALONG AND EAST OF I25. THE GFS AND ECMWF SHOW A
PAIR OF STRONGER DISTURBANCES ON WEDNESDAY AND THURSDAY...AS A
COOL FRONT ACCELERATES SOUTHWARD ACROSS THE HIGH PLAINS BRINGING
COOLER TEMPERATURES TO THE REGION. KEPT POP LOW DURING THE
WEDNESDAY- THURSDAY TIME PERIOD BECAUSE OF THE TIMING OF THE FRONT
AND ASSOCIATED DISTURBANCE ALOFT...WHICH ALL MODELS SHOW MOVING
EAST OF THE FORECAST AREA BY THE AFTERNOON. THIS WOULD PUT MOST OF
SOUTHEAST WYOMING UNDER THE MIDLEVEL SUBSIDENCE REGION BEHIND THE
TROUGH AXIS...WHICH IS NOT FAVORABLE FOR WIDESPREAD CONVECTION.
HOWEVER...THIS MAY CHANGE IN THE NEAR FUTURE IF MODEL SOLUTIONS
TREND A BIT MORE PROGRESSIVE. THE GFS AND ECMWF SOLUTIONS ARE
SIMILAR DURING THE MIDDLE OF THE WEEK...BUT THE ECMWF IS FAR MORE
WET...SHOWING LARGE AMOUNTS OF QPF EAST OF I25.

FOR LATE IN THE WEEK AND EARLY NEXT WEEKEND...MODELS ARE IN
REASONABLE AGREEMENT SHOWING AN UPPER LEVEL RIDGE AXIS MOVING
ACROSS THE FRONT RANGE...EXTENDING FROM COLORADO NORTHWARD INTO
SOUTHERN CANADA. ONCE THIS RIDGE AXIS PUSHES A BIT FURTHER
EAST...EXPECT A GREATER COVERAGE OF THUNDERSTORMS BY NEXT WEEKEND
AS SOME MONSOON MOISTURE BEGINS TO ADVECT NORTHWARD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH SUNDAY MORNING)

ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED
ONCE AGAIN THIS AFTERNOON FOR AIRPORTS EAST OF THE LARAMIE RANGE.
GREATEST CONCENTRATION WILL BE IN THE NEBRASKA PANHANDLE. IT WILL
BE MAINLY DRY WEST OF THE LARAMIE RANGE TODAY WITH RELATIVELY
LIGHT WINDS AND VFR CONDITIONS.

&&

.FIRE WEATHER...
ISSUED AT 344 PM MDT SAT AUG 1 2015

HUMIDITIES HAVE DROPPED INTO THE LOW TO MID TEENS THIS AFTERNOON
WEST OF A LINE FROM CHEYENNE-CHADRON. A FEW GUSTS AROUND 20 MPH ARE
OCCURRING ACROSS THIS AREA AS WELL...WITH THE STRONGEST WINDS IN THE
NORTH SNOWY RANGE FOOTHILLS. ISOLATED SHOWERS AND THUNDERSTORMS
DEVELOPED OVER THE HIGH COUNTRY AND ALONG THIS BOUNDARY...WITH LIGHT
RAINFALL LIKELY IN THE MOUNTAINS AND MORE MODERATE RAINFALL RATES
ACROSS THE PLAINS.  MONSOONAL MOISTURE WILL MOVE IN FOR MONDAY AND
TUESDAY WITH HIGHER HUMIDITIES AND INCREASED CHANCES FOR AFTERNOON
AND EVENING THUNDERSTORMS. WARMER AND DRIER WEATHER WILL PREVAIL FOR
WEDNESDAY THROUGH FRIDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...RJM
LONG TERM...TJT
AVIATION...TJT
FIRE WEATHER...RJM
Hazardous weather outlook, Aug 1, 3:54 PM MDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
354 PM MDT SAT AUG 1 2015

WYZ101>119-022200-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
354 PM MDT SAT AUG 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THIS EVENING FOR
AREAS ALONG AND EAST OF THE LARAMIE RANGE IN SOUTHEAST WYOMING.
THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS ARE EXPECTED MUCH OF THE PERIOD AS MONSOON
MOISTURE RETURNS TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

NEZ002-003-019>021-054-055-095-096-022200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
354 PM MDT SAT AUG 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON FOR AREAS IN
THE CENTRAL AND SOUTHERN NEBRASKA PANHANDLE. A STORM OR TWO IN
EAST-CENTRAL PORTIONS OF THE PANHANDLE COULD DROP LARGE HAIL AND
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED MUCH OF THE PERIOD AS MONSOON MOISTURE RETURNS TO THE
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR EAST-CENTRAL PORTIONS
OF THE PANHANDLE.

In the hours before

Special weather statement, Aug 1, 1:49 PM MDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
149 PM MDT SAT AUG 1 2015

NEZ003-096-012015-
SOUTH SIOUX NE-BOX BUTTE NE-
149 PM MDT SAT AUG 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX AND WESTERN
BOX BUTTE COUNTIES UNTIL 215 PM MDT...

AT 149 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES SOUTH OF AGATE BED NATIONAL MONUMENT...OR 24 MILES NORTH OF
SCOTTSBLUFF...MOVING SOUTHEAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN SIOUX
AND WESTERN BOX BUTTE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4221 10379 4229 10369 4219 10344 4204 10365
TIME...MOT...LOC 1949Z 319DEG 10KT 4222 10369

MAZUR
Special weather statement, Aug 1, 2:22 PM MDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
222 PM MDT SAT AUG 1 2015

NEZ096-012100-
SOUTH SIOUX NE-
222 PM MDT SAT AUG 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX COUNTY UNTIL
300 PM MDT...

AT 222 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTH OF LAKE ALICE...OR 18 MILES NORTH OF SCOTTSBLUFF...MOVING
SOUTH AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN SIOUX COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4217 10377 4221 10360 4201 10341 4201 10374
TIME...MOT...LOC 2022Z 338DEG 10KT 4213 10367

HAHN
Special weather statement, Aug 1, 3:05 PM MDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
305 PM MDT SAT AUG 1 2015

NEZ003-012145-
BOX BUTTE NE-
305 PM MDT SAT AUG 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOX BUTTE COUNTY
UNTIL 345 PM MDT...

AT 303 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BEREA...OR 13 MILES NORTHWEST OF ALLIANCE...MOVING EAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WILD HORSE BUTTE AROUND 325 PM MDT.

THIS THUNDERSTORM WILL IMPACT HIGHWAY 2 BETWEEN BEREA AND HEMINGFORD
AND HIGHWAY 385 BETWEEN BEREA AND HIGHWAY 7E.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4220 10306 4229 10309 4243 10275 4220 10275
TIME...MOT...LOC 2103Z 249DEG 19KT 4227 10301

HAHN
Special weather statement, Aug 1, 3:34 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
334 PM MDT SAT AUG 1 2015

NEZ021-012215-
MORRILL NE-
334 PM MDT SAT AUG 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORRILL COUNTY UNTIL
415 PM MDT...

AT 333 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES EAST OF ANGORA...OR 18 MILES SOUTH OF ALLIANCE...MOVING EAST
SOUTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
MORRILL COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4167 10264 4175 10298 4192 10295 4194 10269
      4185 10267 4176 10267 4174 10265
TIME...MOT...LOC 2133Z 276DEG 18KT 4183 10287

JAMSKI
Local storm report, Aug 1, 4:13 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
413 PM MDT SAT AUG 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             7 NE BRIDGEPORT         41.74N 103.00W
08/01/2015  M1.50 INCH       MORRILL            NE   TRAINED SPOTTER

&&

MAZUR

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 1:49 PM MDTSpecial Weather StatementCYSSioux26 min
Aug 1, 2:22 PM MDTSpecial Weather StatementCYSScotts Bluff38 min
Aug 1, 3:05 PM MDTSpecial Weather StatementCYSBox Butte40 min
Aug 1, 3:34 PM MDTSpecial Weather StatementCYSMorrill41 min
Aug 1, 3:42 PM MDTSevere Thunderstorm WarningCYSMorrill33 min
Aug 1, 4:18 PM MDTSevere Thunderstorm WarningCYSMorrill42 min
Aug 1, 4:37 PM MDTSevere Thunderstorm WarningCYSMorrill38 min
Aug 1, 5:18 PM MDTSpecial Weather StatementCYSCheyenne42 min
Aug 1, 5:39 PM MDTSpecial Weather StatementCYSCheyenne36 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.